Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 200, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 6, 2008, 4:06 PM EDT for Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 54 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2008, 4:06 PM EDT (20:06 UTC)
- Expired
- Aug 6, 2008, 5:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA
The radar
The Brookhaven radar (KOKX), 106 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:07 PM EDT | TSTM WND DMG | Easthampton, MA | TREES DOWN ON WARD AVE. |
| Aug 6, 4:08 PM EDT | TSTM WND DMG | Easthampton, MA | TREE DOWN ON HOUSE ON WARD AVE. |
| Aug 6, 4:20 PM EDT | TSTM WND DMG | Easthampton, MA | TREES DOWN ON RTE 66. |
| Aug 6, 4:20 PM EDT | TSTM WND DMG | Holyoke, MA | TREES DOWN BLOCKING TEMPLE AND HOLYOKE ROAD |
| Aug 6, 4:21 PM EDT | TSTM WND DMG | Holyoke, MA | TREES DOWN ON SOUTH STREET |
| Aug 6, 4:25 PM EDT | TSTM WND DMG | Chicopee, MA | 12 INCH LIMBS DOWN |
| Aug 6, 4:29 PM EDT | TSTM WND DMG | Chicopee, MA | TREES DOWN AT THREE DIFFERENT LOCATIONS |
| Aug 6, 4:31 PM EDT | TSTM WND DMG | Chicopee, MA | NUMEROUS TREES DOWN SNAPPED OFF 8 TO 10 FEET ABOVE GROUND ON MEMORIAL DRIVE |
| Aug 6, 4:35 PM EDT | TSTM WND DMG | Wilbraham, MA | TREES DOWN |
| Aug 6, 4:35 PM EDT | NON-TSTM WND DMG | Wilbraham, MA | TREES DOWN |
| Aug 6, 4:40 PM EDT | TSTM WND DMG | Holyoke, MA | TREES DOWN ON MAIN STREET IN THE SPRINGDALE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 062006
SVRBOX
CTC003-013-MAC013-015-062100-
/O.NEW.KBOX.SV.W.0200.080806T2006Z-080806T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...MANCHESTER...
HARTFORD...EAST HARTFORD...
TOLLAND COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...VERNON...MANSFIELD...
CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...
SOUTH CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 500 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR HOLYOKE...OR 6 MILES NORTHWEST OF
CHICOPEE...AND MOVING SOUTHEAST AT 36 MPH.
* THE SEVERE THUNDERSTORM SHOULD BE NEAR...
SPRINGFIELD BY 415 PM EDT...
AGAWAM BY 420 PM EDT...
LONGMEADOW AND EAST LONGMEADOW BY 425 PM EDT...
ENFIELD BY 430 PM EDT...
SOMERS BY 435 PM EDT...
ELLINGTON BY 440 PM EDT...
LAT...LON 4164 7252 4163 7267 4218 7299 4233 7254
4175 7218 4173 7219 4173 7225 4171 7224
4166 7226 4159 7234 4158 7247
TIME...MOT...LOC 2006Z 336DEG 31KT 4218 7264
$$
BELK1 follow-up statement
000
WWUS51 KBOX 062042
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT WED AUG 6 2008
MAC015-062050-
/O.CAN.KBOX.SV.W.0200.000000T0000Z-080806T2100Z/
HAMPSHIRE MA-
440 PM EDT WED AUG 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HAMPSHIRE COUNTY
IS CANCELLED...
THE STORM WHICH CAUSED THE WARNING HAS MOVED SOUTH OF HAMPSHIRE
COUNTY.
LAT...LON 4164 7252 4163 7266 4200 7288 4211 7241
4175 7219 4173 7225 4171 7224 4169 7226
4166 7226 4159 7238 4158 7247
TIME...MOT...LOC 2040Z 333DEG 28KT 4194 7249
$$
CTC003-013-MAC013-062100-
/O.CON.KBOX.SV.W.0200.000000T0000Z-080806T2100Z/
TOLLAND CT-HARTFORD CT-HAMPDEN MA-
440 PM EDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL HAMPDEN...EASTERN HARTFORD AND TOLLAND COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND STRONG DAMAGING WINDS. THIS STORM WAS LOCATED NEAR SOMERS...OR 8
MILES EAST OF WINDSOR LOCKS...MOVING SOUTHEAST AT 33 MPH.
THE SEVERE THUNDERSTORM SHOULD BE NEAR...
ELLINGTON AND 8 MILES NORTHEAST OF EAST WINDSOR BY 445 PM EDT...
ROCKVILLE AND TOLLAND BY 450 PM EDT...
VERNON AND 6 MILES NORTHEAST OF MANCHESTER BY 455 PM EDT...
BOLTON...ANDOVER...COVENTRY AND 7 MILES WEST OF STORRS BY 500 PM
EDT...
LAT...LON 4164 7252 4163 7266 4200 7288 4211 7241
4175 7219 4173 7225 4171 7224 4169 7226
4166 7226 4159 7238 4158 7247
TIME...MOT...LOC 2040Z 333DEG 28KT 4194 7249
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:38 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 6, 3:38 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT WED AUG 6 2008 .SYNOPSIS... A WARM FRONT WILL BRING A BAND OF HEAVY RAIN SHOWERS TO THE REGION TODAY. AN UPPER LEVEL TROUGH WILL DEVELOP OVER NEW ENGLAND FROM THURSDAY THROUGH THE WEEKEND. THIS WILL BRING SLIGHTLY BELOW NORMAL TEMPERATURES ALONG WITH MAINLY SCATTERED AFTERNOON/EVENING SHOWERS AND A FEW THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WE DROPPED FLOOD WATCH AS WIDESPREAD HEAVIER SHOWERS ARE PULLING EAST. HEAVIEST RAIN NOW IN 2 AREAS...ONE MOVING ACROSS SOUTHERN AND CENTRAL NH AND SECOND AREA SOUTH OF THE COAST. IN BETWEEN...RADAR INDICATING MAINLY SCT SHOWERS ACROSS CENTRAL AND EASTERN NEW ENG. THROUGH EARLY AFTERNOON...MAIN FOCUS FOR SHOWERS WILL BE ACROSS EASTERN NEW ENGLAND. HOWEVER...WE WILL HAVE TO WATCH FOR POTENTIAL CONVECTION DEVELOPING THIS AFTERNOON ACROSS SW ZONES. SOME SUNSHINE STARTING TO BREAK OUT OVER SW CT AND CROSS SECTIONS SUGGEST BEST CHANCE FOR SUNSHINE WILL BE OVER OUR SW ZONES. NAM/GFS INDICATE CAPES UP TO 1000 J/KG ACROSS W ZONES SO WE CONTINUED CHC TSTMS IN THIS REGION...BUT DROPPED THUNDER EASTERN NEW ENGLAND WHERE IT SHOULD REMAIN MORE STABLE. THERE IS PRETTY GOOD SHEAR IN THE 0-6KM LAYER SO IF WE CAN GENERATE ENOUGH INSTABILITY...A FEW STORMS COULD APPROACH SEVERE THRESHOLDS. THIS WILL BE DEPENDENT ON SUNSHINE. IF NO SUNSHINE OR LIMITED SUN...THEN NO SVR. NO CHANGES TO TEMPS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... TONIGHT...CIG SETTLES TO NEAR THE SFC AS ANY WIND DIMINISHES AND IT CLEARS ALOFT. LOOKS LIKE DENSE FOG TO ME UNLESS SOMEHOW WE END UP WITH WDSPRD CIGS NR 1000 FT. ANY LINGERING LEFTOVER PCPN AFTER 00Z IS SEEN AS MINOR....MAYBE DRIZZLE? 00Z/6 GFS MAVMOSGUIDE TEMPS. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... DEEP LAYER UPPER TROUGH WILL BE THE MAIN WEATHER FEATURE THURSDAY THROUGH THE WEEKEND. MODEL GUIDANCE HAS CHANGED LITTLE FROM PREVIOUS RUNS. THEREFORE...NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE PREVIOUS FORECAST. STILL LOOKING AT DIURNAL BOUTS OF SHOWERS AND POSSIBLE THUNDERSTORMS THURSDAY THROUGH SATURDAY...THEN A GRADUAL DRYING LOOKS TO TAKE PLACE AS TROUGH WEAKENS AND SLIDES TO THE EAST. ANOTHER COLD FRONT LOOKS TO APPROACH TUE OR WED WHICH WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW STORMS COULD PRODUCE HAIL OR STRONG WINDS DURING THE AFTERNOON HOURS THU THROUGH SAT...ESPECIALLY IF WE GET POCKETS OF SURFACE HEATING INTO THE 80 TO 85 RANGE WITH DEWS IN THE LOWER 60S. THIS SHOULD AID IN PRODUCING AN UNSTABLE ENVIRONMENT WITH TEMPS APPROACHING -15C AT H5. WE/RE CONFIDENT ENOUGH TO GO WITH LIKELY POPS FOR NORTHERN ZONES THURS...AND HIGH CHANCE/LOW LIKELY FOR FRIDAY. TEMPS THROUGH THE PERIOD LOOK TO AVERAGE NORMAL TO SLIGHTLY BELOW. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... TONIGHT...WIDESPREAD IFR AREAS LIFR WITH -DZ BEGINNING 00Z EASTERN TERMINALS AND SCATTERED IFR BETWEEN 06Z AND 12Z WESTERN TERMINALS. LOW STRATUS WILL REMAIN FROM ORH-PVD EAST THEN POSSIBLY EXPANDING ACROSS THE WESTERN TERMINALS AFT 06Z. SCT TSRA UNTIL 23Z THIS EVENING KBAF-KBDL VCNTY. ISOLD HAIL AND GUSTY WINDS POSSIBLE THURSDAY...MORNING IFR/LIFR CEILINGS EAST SHOULD IMPROVE TO MVFR BY 15-16Z. MVFR/IFR CEILINGS WEST SHOULD IMPROVE TO VFR BY 13-15Z. SCT TSRA DEVELOPING BETWEEN 16-20Z VCNTY ALL TERMINALS XCPT POSSIBLY HYA-ACK. HAIL AND GUSTY WINDS POSSIBLE WITH ANY THUNDERSTORMS. OUTLOOK...THURSDAY THROUGH SUNDAY... THURSDAY THROUGH SUNDAY...VFR CONDITIONS EXPECTED THE MAJORITY OF THE TIME. HOWEVER...AREAS OF MVFR ARE EXPECTED IN SHOWERS AND TSTMS DURING THE AFTERNOON AND EARLY EVENING HOURS. WILL ALSO HAVE TO WATCH FOR PATCHY FOG LATE AT THE NIGHT INTO THE EARLY MORNING HOURS...ESPECIALLY IF WE CAN MUSTER UP SOME CLEARING DURING THESE TIMES. && .MARINE... LOW PROB OF SCA CONDS LATE THIS AFTN SE EDGE OF OUR COASTAL WATERS DUE TO SE INFLOW. ATTM NO HEADLINE. LATE TONIGHT WINDS AND SEAS DIMINISH. OUTLOOK...THURSDAY THROUGH SUNDAY... RATHER TRANQUIL CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS PRESSURE GRADIENT REMAINS FAIRLY WEAK. HOWEVER...MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR AFTERNOON SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG/EKSTER NEAR TERM...KJC/DRAG/EKSTER SHORT TERM...DRAG LONG TERM...EKSTER AVIATION...DRAG/EKSTER/STRAUSS MARINE...DRAG/EKSTER HYDROLOGY...
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT WED AUG 6 2008 CTZ002>004-MAZ002-003-005>007-013>024-026-NHZ011-012-015-RIZ001>008- 070800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY WEST OF MONADNOCKS AND WORCESTER HILLS. POCKETS OF POOR DRAINAGE STREET FLOODING ARE LIKELY FOR A 2 TO 3 HOUR PERIOD AS BANDS OF HEAVY SHOWERS MOVE THROUGH THE REGION STARTING FIRST IN THE CONNECTICUT RIVER VALLEY NEAR DAYBREAK AND REACHING COASTAL MASSACHUSETTS DURING MIDDAY. THERE IS A LOW PROBABILITY OF A THUNDERSTORM THIS EVENING OVER NORTHWEST MASSACHUSETTS. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH HEATING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR HEAVY RAIN OR LIGHTNING RELATED EVENTS. ANZ230>237-250-254-255-070800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 356 AM EDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY OF A THUNDERSTORM BETWEEN 11AM AND 4 PM. AREAS OF DENSE FOG MAY HAMPER MARINE TRAVEL TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. LIGHTNING WILL BE THE MAIN RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MAZ004-008>012-070800- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- 356 AM EDT WED AUG 6 2008 ...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ALSO A THUNDERSTORM IS POSSIBLE LATER THIS MORNING. AREAS OF DENSE FOG ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY AND FRIDAY. ITS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE IF WE RECEIVE ENOUGH HEATING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POSSIBLE RENEWED FLOODING OR LIGHTNING STRIKES.
In the hours before
Special weather statement, Aug 6, 11:14 AM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1114 AM EDT WED AUG 6 2008 NHZ011-015-061615- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 1114 AM EDT WED AUG 6 2008 AT 1112 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 18 MILES NORTH OF ALSTEAD TO 32 MILES WEST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF CLAREMONT TO 2 MILES NORTHEAST OF MANCHESTER...MOVING EAST AT 26 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...ALSTEAD BY NOON EDT...WALPOLE BY 1210 PM EDT...AND MARLOW AND SURRY BY 1220 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. BELK
Special weather statement, Aug 6, 11:52 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1152 AM EDT WED AUG 6 2008 NHZ011-015-061645- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 1152 AM EDT WED AUG 6 2008 AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 12 MILES NORTH OF MARLOW TO 9 MILES WEST OF WALPOLE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CLAREMONT TO 10 MILES SOUTHWEST OF BELLOWS FALLS... MOVING SOUTHEAST AT 22 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...WALPOLE BY NOON EDT... WESTMORELAND AND SURRY BY 1210 PM EDT...MARLOW AND GILSUM BY 1220 PM EDT...SULLIVAN...STODDARD AND KEENE BY 1230 PM EDT...AND HILLSBOROUGH AND SWANZEY BY 1240 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. BELK
Special weather statement, Aug 6, 1:09 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 109 PM EDT WED AUG 6 2008 MAZ003>007-026-NHZ011-012-015-061815- CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN ESSEX MA-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- 109 PM EDT WED AUG 6 2008 AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM GOFFSTOWN TO 3 MILES NORTH OF SHARON TO 2 MILES EAST OF RICHMOND...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF MANCHESTER TO 8 MILES NORTHEAST OF JAFFREY TO 12 MILES SOUTHWEST OF JAFFREY...MOVING SOUTHEAST AT 29 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...MANCHESTER...WILTON...TEMPLE AND RINDGE BY 120 PM EDT...NEW IPSWICH...MERRIMACK...MASON AND GREENVILLE BY 130 PM EDT...AND LITCHFIELD AND HOLLIS BY 140 PM EDT. BELK
Special weather statement, Aug 6, 2:57 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 257 PM EDT WED AUG 6 2008 MAZ008>011-062000- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 257 PM EDT WED AUG 6 2008 AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER WESTHAMPTON...OR ABOUT 7 MILES WEST OF NORTHAMPTON...MOVING SOUTHEAST AT 9 MPH. THIS THUNDERSTORM SHOULD BE NEAR...6 MILES SOUTHWEST OF NORTHAMPTON BY 310 PM EDT...MONTGOMERY AND 7 MILES NORTHEAST OF RUSSELL BY 320 PM EDT...SOUTHAMPTON AND EASTHAMPTON BY 330 PM EDT...HOLYOKE AND 6 MILES NORTHEAST OF WESTFIELD BY 350 PM EDT...AND WEST SPRINGFIELD AND CHICOPEE BY 400 PM EDT. BELK
Special weather statement, Aug 6, 3:07 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 307 PM EDT WED AUG 6 2008 MAZ002-003-008>011-061945- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 307 PM EDT WED AUG 6 2008 AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OR SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF ROWE TO 3 MILES NORTHWEST OF EAST WINDSOR...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF NORTH ADAMS TO 12 MILES EAST OF PITTSFIELD...MOVING SOUTHEAST AT 31 MPH. THESE THUNDERSTORMS SHOULD BE NEAR... BUCKLAND AND WORTHINGTON BY 320 PM EDT... SHELBURNE AND GOSHEN BY 330 PM EDT... DEERFIELD AND WILLIAMSBURG BY 340 PM EDT... AND WHATELY AND SUNDERLAND BY 350 PM EDT. BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:42 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 5, 9:20 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 115 min |
| Aug 5, 11:18 PM EDT | Areal Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Aug 6, 4:11 AM EDT | Flood Watch | BOX | Hampden, Hampshire, Worcester | 6 hr |
| Aug 6, 1:05 PM EDT | Special Marine Warning | BOX | 55 min | |
| Aug 6, 1:57 PM EDT | Special Marine Warning | BOX | 48 min | |
| Aug 6, 3:25 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 50 min |
| Aug 6, 4:42 PM EDT | Areal Flood Advisory | BOX | Hampden | 93 min |
| Aug 6, 7:50 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 25 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.